Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

July 30, 2021Nacogdoches County, Texas

NWS Shreveport, LA issued this special weather statement at Jul 30, 2021, 4:29 PM CDT for Nacogdoches County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2021, 4:29 PM CDT (21:29 UTC)
Expired
Jul 30, 2021, 5:15 PM CDT
In force
46 min
Issued by
NWS Shreveport, LA

County Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1723 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

633 
WWUS84 KSHV 302129
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
429 PM CDT Fri Jul 30 2021
 
TXZ152-302215-
Nacogdoches TX-
429 PM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NACOGDOCHES COUNTY
UNTIL 515 PM CDT...

At 428 PM CDT, Doppler radar was tracking a strong thunderstorm near
Trawick, or 8 miles north of Nacogdoches, moving southwest at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Nacogdoches, Trawick, Cushing, Appleby and Looneyville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3175 9493 3185 9476 3185 9474 3175 9457
      3158 9475
TIME...MOT...LOC 2128Z 033DEG 6KT 3174 9468 

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jul 30, 2:55 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 30, 2:55 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
255 PM CDT Fri Jul 30 2021

.SHORT TERM.../Tonight through Saturday Night/

All outdoor activity, planned or unplanned, should account for
hazardous heat through the next 36 hours to reduce the potential
for heat-related risks and illnesses.

Dangerous heat will remain as the weather theme for the Ark-La-
Tex even after sunset tonight as low temperatures remain elevated
into the mid-to-upper 70s (isolated and urban areas may stay near
the 80-degree mark). Due to this prolonged period of above average
temperatures and dew points, the Heat Advisory and Excessive Heat
Warning will continue through the night and through the day on
Saturday.

Ridging aloft becomes maximized over the Ark-La-Tex during the
day tomorrow, allowing temperatures to become dangerously hot once
again. Upper 90s are likely areawide with triple digit
temperatures most likely along and north of the Red River Valley
across northwestern Louisiana and southwestern Arkansas into
McCurtain County. Those temperatures, in combination with dew
points in the mid-70s, will create the hottest conditions of the
year so far for the Ark-La-Tex and that bears repeating the
warning to take adequate precautions against the elevated
potential for heat illnesses. This includes (and is not limited
to) altering outdoor plans, taking frequent breaks if you must be
outside, checking the backseats of your vehicle, and knowing the
signs and symptoms of heat exhaustion and heat stroke.

Very isolated convection is briefly possible along our
southernmost zones before quickly diminishing with the loss of
daytime heating, and will be the only chance of precipitation for
the next 36 hours. Saturday night will remain mild with
temperatures in the mid-to-upper 70s, and light southwesterly
winds. /16/

.LONG TERM.../Sunday through Thursday Night/

Upper-level ridge to gradually break down late Sunday evening
allowing for a transition away from the persistent heat regime that
has been well established through much of the week. However, high
temperatures on Sunday will still approach the upper 90s to near 100
degrees across much of the region, especially across portions of
north Louisiana and southern Arkansas, ahead of a cold front that
will bring cooler temps to the region on Monday.

Fairly high pops expected with the front on Monday as it taps into
deep layer atmospheric moisture while at the same time interacting
with an upper-trough across the Great Lakes region that will extend
southwest into the ArkLaTex. High temperatures on Monday to climb
into the upper 80s to lower 90s.

Front to linger across the northern Gulf Coast through midweek with
a slightly cooler and drier airmass across the region allowing for
temperatures to range from highs in the upper 80s to lower 90s to
lows in the upper 60s to lower 70s. Otherwise, widely scattered
afternoon showers and thunderstorms possible mainly south of I-20
each day. /05/

&&

.PREV DISCUSSION... /issued 1232 PM CDT Fri Jul 30 2021/

AVIATION...

For the 30/18Z TAF update, VFR vis/cigs will be the prevailing flight
condition through the entire period, with only one primary
exception. That involves MVFR vis from patchy FG around KMLU and before
diminishing by 29/00Z. That said, high pressure has wrapped drier
air further into our airspace, limiting any isolated
-RA/-TSRA (and additional MVFR vis/cigs) to KLFK if it forms at
 all between now and 31/00Z. Otherwise, very light southerly winds
 are expected through the period. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79 100  79  99 /   0  10   0  40
MLU  79 100  79  98 /   0  10   0  50
DEQ  76 100  76  97 /   0   0   0  50
TXK  79 100  79  98 /   0   0   0  40
ELD  77 100  77  98 /   0  10   0  40
TYR  78  98  78  98 /   0  10   0  20
GGG  77  97  76  97 /   0  10   0  30
LFK  76  98  76  98 /  10  10   0  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT Saturday for ARZ050-051-059>061-
     070>073.

     Excessive Heat Warning until 7 PM CDT Saturday for ARZ073.

LA...Heat Advisory until 7 PM CDT Saturday for LAZ001>006-010>014-
     017>022.

     Excessive Heat Warning until 7 PM CDT Saturday for LAZ004>006-
     012>014-018>022.

OK...Heat Advisory until 7 PM CDT Saturday for OKZ077.

TX...Heat Advisory until 7 PM CDT Saturday for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

16/05/16
Hazardous weather outlook, Jul 30, 11:39 AM CDT, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1139 AM CDT Fri Jul 30 2021

ARZ073-LAZ004>006-012>014-018>022-311645-
Union-Claiborne-Lincoln-Bienville-Jackson-Ouachita-Natchitoches-
Winn-Grant-Caldwell-La Salle-
1139 AM CDT Fri Jul 30 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, north central Louisiana and northwest Louisiana.

.DAY ONE...This Afternoon and Tonight...

An Excessive Heat Warning is in effect today for portions of North
Central and Northeast Louisiana as well as south-central Arkansas.
Temperatures in the upper 90s to lower 100s combined with high
humidity will result in heat index values above 110 degrees
degrees. In addition, isolated showers and thunderstorms will be
possible this afternoon across portions of North Central
Louisiana, before diminishing by sunset.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Very hot, humid, and mostly dry conditions will continue across
the region into Saturday. An Excessive Heat Warning is in effect
Saturday for portions of North Central and Northeast Louisiana.
Temperatures in the upper 90s to lower 100s combined with high
humidity will result in heat index values above 110 degrees
degrees.

Hot and humid weather will continue into Sunday, but a
cold front will move into the area bringing increasing chances for
showers and thunderstorms late Sunday afternoon, with
thunderstorms being likely for much of Monday. Chances for
thunderstorms will persist Tuesday through Thursday, especially
south of Interstate 20, as the front becomes stationary. Daytime
temperatures and heat index values should be considerably cooler
after Monday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed.

ARZ050-051-059>061-070>072-LAZ001>003-010-011-017-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-311645-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Caddo-Bossier-Webster-De Soto-Red River-Sabine-McCurtain-
Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-
Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
1139 AM CDT Fri Jul 30 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and
northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A Heat Advisory is in effect today for the entire area.
Temperatures in the upper 90s to lower 100s combined with high
humidity will result in heat index values between 105 and 109
degrees. In addition, isolated showers and thunderstorms will be
possible this afternoon across portions of Deep East Texas and the
Toledo Bend Country of Western Louisiana, before diminishing by
sunset.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Very hot, humid, and mostly dry conditions will continue across
the region into Saturday. A Heat Advisory is in effect today for
the entire area. Temperatures in the upper 90s to lower 100s
combined with high humidity will result in heat index values
between 105 and 109 degrees.

Hot and humid weather will continue into Sunday, but a cold front
will move into the area bringing increasing chances for showers
and thunderstorms late Sunday afternoon, with thunderstorms being
likely for much of Monday. Chances for thunderstorms will persist
Tuesday through Thursday, especially south of Interstate 20, as
the front becomes stationary. Daytime temperatures and heat index
values should be considerably cooler after Monday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed.

In the hours before

Special weather statement, Jul 30, 3:52 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
352 PM CDT Fri Jul 30 2021

LAZ017-302130-
Sabine LA-
352 PM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SABINE PARISH UNTIL 430
PM CDT...

At 352 PM CDT, Doppler radar was tracking a strong thunderstorm near
Many, or 17 miles north of Anacoco, moving northwest at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Many, Florien and Fisher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3151 9334 3144 9347 3159 9368 3173 9345
TIME...MOT...LOC 2052Z 148DEG 5KT 3150 9342

19
Special weather statement, Jul 30, 4:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
429 PM CDT Fri Jul 30 2021

TXZ152-302215-
Nacogdoches TX-
429 PM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NACOGDOCHES COUNTY
UNTIL 515 PM CDT...

At 428 PM CDT, Doppler radar was tracking a strong thunderstorm near
Trawick, or 8 miles north of Nacogdoches, moving southwest at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Nacogdoches, Trawick, Cushing, Appleby and Looneyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3175 9493 3185 9476 3185 9474 3175 9457
      3158 9475
TIME...MOT...LOC 2128Z 033DEG 6KT 3174 9468

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 5:47 PM CDTSpecial Weather StatementSHVCherokee43 min
Jul 30, 3:07 AM CDTExcessive Heat WarningSHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more64 hr
Jul 30, 3:52 PM CDTSpecial Weather StatementSHVSabine38 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.